Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

The special Schubert calculus is real


Author: Frank Sottile
Journal: Electron. Res. Announc. Amer. Math. Soc. 5 (1999), 35-39
MSC (1991): Primary 14P99, 14N10, 14M15, 14Q20; Secondary 93B55
Published electronically: April 1, 1999
MathSciNet review: 1679451
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Schubert calculus of enumerative geometry is real, for special Schubert conditions. That is, for any such enumerative problem, there exist real conditions for which all the a priori complex solutions are real.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 14P99, 14N10, 14M15, 14Q20, 93B55

Retrieve articles in all journals with MSC (1991): 14P99, 14N10, 14M15, 14Q20, 93B55


Additional Information

Frank Sottile
Affiliation: Mathematical Sciences Research Institute, 1000 Centennial Drive, Berkeley, CA 94720
Address at time of publication: Department of Mathematics, University of Wisconsin, Van Vleck Hall, 480 Lincoln Drive, Madison, Wisconsin 53706-1388

DOI: http://dx.doi.org/10.1090/S1079-6762-99-00058-X
PII: S 1079-6762(99)00058-X
Keywords: Schubert calculus, enumerative geometry, Grassmannian, pole placement problem
Received by editor(s): December 20, 1998
Published electronically: April 1, 1999
Additional Notes: MSRI preprint # 1998-067.
Research supported by NSF grant DMS-9701755.
Communicated by: Robert Lazarsfeld
Article copyright: © Copyright 1999 American Mathematical Society